I have had little red dots, some larger then others, for many years but lately they seem to be coming more frequently. They don't go away and my legs are literally "freckled" with them. I am on an immune suppressing medication - Mercaptopurine - for Ulcerative colitis. Could this cause the petechiae? Should I be concerned?
Btw, I get my blood tested every 3 months and so far my blood work is normal - CBC, liver and WBC. There has been a couple of times that there was one aspect that was out of the norm - it started with an "M" but I can't remember the name of it. I believe it has something to do with anemia of a kind.
Petechiae are pinpoint-sized red dots under the surface of the skin. They are common after skin trauma and viral infections. They should go away in a few days. But if they persist then please consult a physician and get other causes ruled out which include allergic reaction, autoimmune diseases, thrombocytopenia, ITP or leukemias. The disease starting with M maybe megaloblastic anemia which is caused by deficiency of vitamin B 12 levels but then it has to be accompanied by any low platelet count as well.
My sincere advice is to get it examined from a dermatologist. It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.